Alert archive / Missouri / Flash Flood Warnings in 2016

Flash Flood Warning 28, NWS Paducah, KY

May 27, 20164 counties in Missouri

NWS Paducah, KY issued this flash flood warning at May 27, 2016, 2:37 PM CDT for 4 counties in Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2016, 2:37 PM CDT (19:37 UTC)
Expired
May 27, 2016, 5:30 PM CDT
In force
3 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

Counties Bollinger County, MO, Cape Girardeau County, MO, Scott County, MO, Stoddard County, MO

The radar

The Paducah radar (KPAH), 93 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 7.6 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 202 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
202 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

471 
WGUS53 KPAH 271937
FFWPAH
MOC017-031-201-207-272230-
/O.NEW.KPAH.FF.W.0028.160527T1937Z-160527T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
237 PM CDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAPE GIRARDEAU COUNTY IN SOUTHEASTERN MISSOURI...
  STODDARD COUNTY IN SOUTHEASTERN MISSOURI...
  SCOTT COUNTY IN SOUTHEASTERN MISSOURI...
  BOLLINGER COUNTY IN SOUTHEASTERN MISSOURI...

* UNTIL 530 PM CDT

* AT 233 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN MOVING INTO THE WARNED AREA. THERE IS ALREADY LINGERING
  FLOODING FROM THE HEAVY RAIN EVENT THURSDAY AFTERNOON AND EVENING.
  FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY. ABOUT ONE HALF INCH
  OF RAIN WILL FALL IN 30 MINUTES OR LESS...PRIMARILY ACROSS
  BOLLINGER...STODDARD...AND WESTERN CAPE GIRARDEAU AND SCOTT
  COUNTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3663 9015 3669 9014 3691 9026 3704 9011
      3708 9011 3709 9022 3731 9022 3732 9014
      3760 9015 3760 8961 3757 8952 3743 8943
      3735 8943 3728 8952 3725 8946 3704 8938
      3701 8931 3688 8951 3686 8970 3663 8970

$$
2 follow-up statements
742 
WGUS73 KPAH 272050
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
350 PM CDT FRI MAY 27 2016

MOC017-272058-
/O.CAN.KPAH.FF.W.0028.000000T0000Z-160527T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOLLINGER MO-
350 PM CDT FRI MAY 27 2016

...THE FLASH FLOOD WARNING FOR BOLLINGER COUNTY IS CANCELLED...

FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.

LAT...LON 3663 9015 3670 9014 3691 9026 3704 9011
      3705 8996 3713 8996 3713 8987 3760 8986
      3760 8961 3757 8952 3742 8943 3735 8943
      3728 8952 3725 8946 3704 8938 3701 8931
      3700 8937 3688 8951 3686 8970 3663 8970

$$

MOC031-201-207-272230-
/O.CON.KPAH.FF.W.0028.000000T0000Z-160527T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAPE GIRARDEAU MO-STODDARD MO-SCOTT MO-
350 PM CDT FRI MAY 27 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
CAPE GIRARDEAU...STODDARD AND SCOTT COUNTIES...

AT 348 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN HAD EXITED THE WARNED AREA. HOWEVER...RUNOFF FROM THESE
STORMS WILL COMBINE WITH LINGERING MODERATE RAIN SHOWERS TO CONTINUE
THE POTENTIAL OF LOCAL FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3663 9015 3670 9014 3691 9026 3704 9011
      3705 8996 3713 8996 3713 8987 3760 8986
      3760 8961 3757 8952 3742 8943 3735 8943
      3728 8952 3725 8946 3704 8938 3701 8931
      3700 8937 3688 8951 3686 8970 3663 8970

$$
402 
WGUS73 KPAH 272135
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
435 PM CDT FRI MAY 27 2016

MOC031-201-207-272144-
/O.CAN.KPAH.FF.W.0028.000000T0000Z-160527T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAPE GIRARDEAU MO-STODDARD MO-SCOTT MO-
435 PM CDT FRI MAY 27 2016

...THE FLASH FLOOD WARNING FOR CAPE GIRARDEAU...STODDARD AND SCOTT
COUNTIES IS CANCELLED...

THE HEAVY RAIN HAS ENDED. FLASH FLOODING RAINS ARE NO LONGER POSING
AN IMMINENT THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD
CLOSURES AND REMEMBER A FLASH FLOOD WATCH DOES REMAIN IN EFFECT
UNTIL 8 PM. 

LAT...LON 3663 9015 3670 9014 3691 9026 3704 9011
      3705 8996 3713 8996 3713 8987 3760 8986
      3760 8961 3757 8952 3742 8943 3735 8943
      3728 8952 3725 8946 3704 8938 3701 8931
      3700 8937 3688 8951 3686 8970 3663 8970

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 27, 2:20 PM CDT, 17 minutes earlier.

Area forecast discussion, May 27, 2:20 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
220 PM CDT FRI MAY 27 2016

.UPDATE...
Issued at 214 PM CDT Fri May 27 2016

Updated very near term to issue short term /5-6 hr/ Flash Flood
Watch for all of southeast MO counties as well as far sw IL/wrn
tip of KY. Copious amounts of rain have occurred in the past 24
hours in much of this area. Scattered thunderstorms have begun
developing in a moderately unstable airmass over region as weak
short wave energy lifts north from AR. PW values support
torrential downpours with rates over 2 inches an hour where
thunderstorms pass.

UPDATE Issued at 1252 PM CDT Fri May 27 2016

For aviation section only.

&&

.SHORT TERM...(Tonight through Sunday night)
Issued at 214 PM CDT Fri May 27 2016

To be issued shortly.

.LONG TERM...(Monday through Friday)
Issued at 214 PM CDT Fri May 27 2016

To be issued shortly.

&&

.AVIATION...
Issued at 1252 PM CDT Fri May 27 2016

Scattered non severe thunderstorms will be possible through the
afternoon hours KCGI/KPAH as an upper level impulse lifts ne from
AR. Expect VFR conditions otherwise. Gusty sly winds 15-20 kts
will settle down this evening.

&&

.PAH Watches/Warnings/Advisories...
IL...Flash Flood Watch until 8 PM CDT this evening for ILZ080-084-085-
     088>090-092>094.

MO...Flash Flood Watch until 8 PM CDT this evening for MOZ076-086-087-
     100-107>112-114.

IN...None.
KY...Flash Flood Watch until 8 PM CDT this evening for KYZ001>006.

&&

UPDATE...GM
SHORT TERM...GM
LONG TERM...MY
AVIATION...GM
Hazardous weather outlook, May 27, 3:12 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
312 AM CDT FRI MAY 27 2016

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-281000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
312 AM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG STORMS WILL BE POSSIBLE TODAY AND TONIGHT...LOCALLY
HEAVY RAINFALL AND LIGHTNING WILL BE THE PRIMARY CONCERNS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ALMOST DAILY CHANCES FOR THUNDERSTORMS ARE FORECAST FOR ALL OR
PART OF THE AREA THROUGH EARLY NEXT WEEK. HEAVY RAIN AND
LIGHTNING SHOULD BE THE PRIMARY STORM HAZARDS. HOWEVER...AN
ISOLATED STRONG OR SEVERE THUNDERSTORM CANNOT BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME BUT SPOTTERS
SHOULD STAY TUNED FOR ANY UPDATES TO THE FORECAST.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 6:48 AM CDTAreal Flood AdvisoryPAHBollinger, Stoddard117 min
May 27, 7:13 AM CDTAreal Flood AdvisoryPAHBollinger, Cape Girardeau, Scott, Stoddard2 hr
May 27, 1:49 PM CDTFlash Flood WatchPAHBollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more6 hr
May 27, 3:23 PM CDTSpecial Weather StatementPAHCape Girardeau37 min

Nearby

Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.